MAUDE Adverse Event Report: RESPIRONICS, INC DREAMSTATION CPAP PRO W/HUM/HT/CELL, AUS; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC DREAMSTATION CPAP PRO W/HUM/HT/CELL, AUS; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AUX400T15C
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Respiratory Tract Infection (2420); Cough (4457)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and the patient developed congestion, cough, and plastic breaking into two pieces.The patient did receive medical intervention in the form of prescribed antibiotics.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.This action was reported to fda per 21 cfr part 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.Additional information was received and section b5 should be reported as:   the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam.The patient alleged plastic breaking from mask, cough, blocked nose, congestion, heavy headaches and painful ears since this event and patient had a ct scan and was taking pain killers and antibiotics for some days.The reported events cough, blocked nose, congestion, heavy headaches and painful ears due to the device and its reported severity was reviewed by the manufacture's clinical expert.This events are not meet the definition of a reportable serious injury in this case.Based on the available information, the manufacturer concludes no further action is necessary.  repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting a final report at this time.If pertinent information becomes available to the manufacturer at a later date, an addendum to this final report will be filed.  section(s) b1, b2, has changed related to the complaint changing from the reported adverse event to a product problem.Section h1 has changed to reflect a malfunction.Section h6 health effect- impact code, type of investigation, investigation findings and investigation conclusions has been updated in this report.

Brand Name
DREAMSTATION CPAP PRO W/HUM/HT/CELL, AUS
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12310919
Report Number2518422-2021-03038
Device Sequence Number4137230
Product Code BZD
UDI-Device Identifier00606959034792
UDI-Public00606959034792
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberAUX400T15C
Device Catalogue NumberAUX400T15C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer08/16/2021
08/03/2022
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/13/2021
04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale